Hail, Lincoln
- When
- June 15, 4:27 PM MST
- Where
- Lincoln County, 3.21 mi W of Arriba
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.280, -103.330
Severe thunderstorms produced large hail across Adams, Arapahoe, Larimer, Lincoln, Washington and Weld Counties. The hail ranged in size from 1 to 2 inches in diameter.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced large hail across Adams, Arapahoe, Larimer, Lincoln, Washington and Weld Counties. The hail ranged in size from 1 to 2 inches in diameter. In addition, a peak wind gust to 70 mph was reported in Lincoln County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 15, 3:05 PM MST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 405 PM MDT SAT JUN 15 2013 .SHORT TERM...MAIN CONCERN IS SEVERE WEATHER POTENTIAL THROUGH THIS EVENING OVER THE NORTHEAST PLAINS. SEVERE THUNDERSTORM WATCH ALREADY ISSUED FOR LOCATIONS ON THE PLAINS...MAINLY EAST OF THE DENVER AREA. CONVECTION ALREADY FIRED OVER HIGH TERRAIN OF PALMER DIVIDE. LAPS SURFACE BASED CAPES UP TO 2000J/KG IN THE WATCH AREA SO LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. FURTHER WEST OF THE DENVER AREA...AIRMASS NOT QUITE AS MOIST SO MAINLY BRIEF RAIN AND GUSTY WINDS WITH THE STORMS. FOR SUNDAY...AIRMASS WILL BE A LITTLE DRIER AND WARMER BUT STILL ISOLATED COVERAGE OF STORMS OVER MOUNTAINS AND PLAINS. MOISTURE DEEPER OVER THE FAR EASTERN PLAINS WITH A SLIGHT CHANCE OF SEVERE STORMS THERE. .LONG TERM...SOME STORMS WILL BE POSSIBLE SUNDAY EVENING...MAINLY FAR EASTERN PLAINS WHERE LOW LEVEL CONVERGENCE WILL PERSIST. A FEW STORMS COULD REACH SEVERE LIMITS FAR NORTHEAST CORNER WITH CAPES AROUND 1000 J/KG AND FAIRLY DECENT SHEAR. LARGE HAIL AND GUSTY WINDS WILL BE THE MAIN THREATS ALONG WITH BRIEF HEAVY RAIN. ELSEWHERE...STORMS TO PRODUCE GUSTY WINDS AND LIMITED RAINFALL. THE STORMS TO EXIT THE AREA AROUND MIDNIGHT...THOUGH A FEW STORMS COULD LINGER OVERNIGHT ACROSS THE FAR NORTHEAST PLAINS. ON MONDAY...WESTERLY FLOW ALOFT TO CONTINUE. MODELS SHOW COLD FRONT MOVING INTO THE NORTHEAST PLAINS EARLY MONDAY MORNING...WITH INCREASING LOW LEVEL MOISTURE AND UPSLOPE. DECENT SHEAR PROFILE DEVELOPS BY THE AFTERNOON. IN ADDITION...MODELS ALSO SHOWING A MID LEVEL SHORTWAVE MOVING ACROSS THE AREA DURING THE AFTERNOON...AS NOTED BY QG VERTICAL VELOCITY PROGS. SURFACE DEWPOINTS IN THE 50S ACROSS THE PLAINS TO GENERATE CAPES 1500-2000 J/KG. BUT FORECAST SOUNDINGS SHOW SOME CIN AS WELL AS A MID LEVEL CAP WHICH COULD LIMIT THE POTENTIAL FOR SEVERE STORMS. THE PASSING SHORTWAVE SHOULD BE ENOUGH TO BREAK CAP. WILL CONTINUE THE CHANCE POPS FOR THE AFTERNOON AND EVENING HOURS. SOME STORMS COULD LINGER OVERNIGHT...MAINLY FAR EASTERN PLAINS. FOR TUESDAY...UPPER RIDGE BEGINS TO BUILD OVER AREA WITH SLIGHTLY DRIER AIR. STILL ENOUGH MOISTURE FOR A SLIGHT CHANCE OF THUNDERSTORMS...WITH THE BEST CHANCE FAR EASTERN PLAINS WHERE THE BETTER LOW LEVEL MOISTURE WILL RESIDE. ON WEDNESDAY...UPPER LEVEL RIDGE TO CONTINUE TO BUILD OVER THE AREA WITH THE AXIS ACROSS EASTERN PLAINS. AIRMASS TO BECOME DRIER AND SLIGHTLY WARMER. ENOUGH MOISTURE FAR EASTERN PLAINS FOR A SLIGHT CHANCE OF LATE DAY STORMS. FOR THE LATER DAYS...THURSDAY THROUGH SATURDAY: RIDGE SHIFTS INTO CENTRAL PLAINS WITH UPPER TROUGH MOVING INTO NORTHERN GREAT BASIN. FLOW ALOFT TO BECOME SOUTHWEST ACROSS THE STATE...WITH A DRIER AND WARMER AIRMASS OVER THE AREA THURSDAY AND FRIDAY. WIND COULD ALSO INCREASE WHICH COULD ELEVATE THE FIRE DANGER. MODELS SHOW SOME MID LEVEL MOISTURE MOVING INTO COLORADO SATURDAY...ENOUGH FOR A SLIGHT CHANCE OF THUNDERSTORMS. && .AVIATION...INITIAL STORMS SO FAR ANCHORED ON HIGHER TERRAIN SOUTH OF DENVER SO MOSTLY OUTFLOW GUSTY WINDS EXPECTED WITH STORMS. WEAK STORMS OVER DENVER HAVE BEEN DISSIPATING AS AIRMASS IS STILL WEAKLY CAPPED. && .HYDROLOGY...STORMS MOVING AT A GOOD CLIP SO PROLONGED HEAVY RAIN NOT EXPECTED WITH STORMS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ENTREKIN LONG TERM....D-L AVIATION...ENTREKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1113 AM MDT SAT JUN 15 2013 COZ030>051-161715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1113 AM MDT SAT JUN 15 2013 ...SLIGHT CHANCE FOR SEVERE STORMS OVER THE NORTHEASTERN PLAINS OF COLORADO LATER THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND PALMER DIVIDE DURING THE EARLY AFTERNOON AND THEN SPREAD OVER THE EASTERN PLAINS FROM LATE AFTERNOON THROUGH THE EVENING HOURS. SOME OF THE STORMS MAY BECOME SEVERE...BUT MAINLY EAST OF THE INTERSTATE 25 CORRIDOR. EXPECT LARGE HAIL AND DAMAGING WINDS WITH THE STRONGER STORMS. A COOLER AIRMASS IS IN PLACE TODAY ACROSS NORTHEAST COLORADO FOLLOWING A WEAK COLD FRONT LAST NIGHT. DESPITE INCREASED MOISTURE LEVELS...THE LOW LEVELS OF THE ATMOSPHERE ARE INITIALLY TOO STABLE FOR STORMS. WITH DAYTIME HEATING COUPLED WITH AN UPPER LEVEL DISTURBANCE FROM THE SOUTHWEST...INSTABILITY WILL INCREASE OVER HIGHER TERRAIN TO HELP IN STORM INITIATION. WEAKER SHOWERS WITH GUSTY WINDS WILL BE MORE COMMON FOR LOCATIONS ALONG AND WEST OF THE INTERSTATE 25 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY COOLER CONDITIONS WILL PREVAIL SUNDAY THROUGH TUESDAY. THERE WILL BE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EVENING...ESPECIALLY ON MONDAY. SOME OF THOSE STORMS COULD AGAIN BE SEVERE FROM THE URBAN CORRIDOR EASTWARD. A DRY AND WARMER SOUTHWESTERLY FLOW ALOFT WILL RETURN TO THE REGION WEDNESDAY THROUGH FRIDAY WITH THE FIRE DANGER POSSIBLY INCREASING AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER THE NORTHEAST PLAINS AFTER 4 PM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 253 PM MDT SAT JUN 15 2013 COZ041-152115- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- 253 PM MDT SAT JUN 15 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOUGLAS AND EXTREME WEST CENTRAL ELBERT COUNTIES UNTIL 315 PM MDT. AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF GREENLAND...OR 36 MILES SOUTH OF DENVER...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... LARKSPUR AND GREENLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR NORTHEASTERN COLORADO. LAT...LON 3913 10490 3930 10490 3930 10461 3913 10461 TIME...MOT...LOC 2052Z 252DEG 7KT 3923 10471
The Pueblo radar (KPUX), 117 km away, was scanning. The volume nearest the first event began at 23:25 UTC.
14 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2013Every state in 2013This day in weather historyWarnings in Colorado, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 449932, 449948, 449934, 449935, 449936, 449937, 449938, 449939, 449940, 449941, 449942, 449943, 449944, 449945, 449947.